MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y833G
Medical Device Problem Codes Degraded (1153); Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device hmk785 number, and no non-conformance's were identified.Three empty opened foils, three paper lid, an empty winding former, three sutures inside winding former and a detached needle of product code (b)(4), lot hmk785 were returned for analysis.During the visual inspection of the detached needle, the swage and attachment area the swage and attachment area were noted to be as expected and a suture piece still was attached to barrel needle.Three winding formers were visually examined, and the sutures could not be dispensed since have begun with the process of degradation and this condition caused that the suture detached from the needle.The time of exposure of sutures to the environment could not be determined.Also, the foils were examined and showed multiples wrinkles and holes in cavity on bottom foil packages due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, the assignable cause is suture degradation due to the improper handling of package.Note: reportable events were submitted via 2210968-2019-80629, 2210968-2019-80630, 2210968-2019-80631.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.After taking the suture in the hand, the suture got detached from the needle.Upon evaluation of the device, the suture could not be dispensed as it has begun the process of degradation.The foils were examined and showed multiple wrinkles and holes in cavity on bottom foil packages due to excessive manipulation.There were no adverse patient consequences reported.

Brand Name
MCRYL UD 18IN 6-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8541667
Report Number2210968-2019-80631
Device Sequence Number367727
Product Code GAN
UDI-Device Identifier10705031059672
UDI-Public10705031059672
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberY833G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/23/2019
Patient Sequence Number1